Home » Frequently asked Questions on Health » Inspite of quitting drugs, why do I still feel anxious and get panicky?

Inspite of quitting drugs, why do I still feel anxious and get panicky?

Q: I was a cocaine addict for eight months and then I quit the habit. After this I faced strong withdrawals and I used to get a lot of anxiety and panic attacks were common along with agoraphobia to some extent. My confidence was rock bottom and I was disturbed. So I finally decided to go a psychiatrist. She prescribed me desval, quentipin and paxidep. I was under that medication for two months. Then I had cocaine a couple of times again. Now I have given up the medication and coke since six months and I eat healthy, exercise and practice yoga. I am making a serious effort to get back to being normal but here is a problem - at times I still get a lot of anxiety with panicky feelings and it is unpredictable. I want to know what should I do? Should I go and consult a doctor? How long will it take for me to recover completely and could this be a sign of something serious to the brain? I don't smoke anymore neither do I drink. Please help.

A:There is no doubt that you should contact a de addiction centre, a psychologist or at least have some sort of medical supervision while you attempt to give up the use of drugs. You must understand that even though the physical withdrawal symptoms may have subsided and you may be drug free, mentally there may still be withdrawals which are being manifested as fears and anxieties. There is no fixed time duration for how long these mental withdrawals can last and nor is it linked to any brain damage, which must be looked into separately. However, you must also look into the cause of your drug abuse and continue your abstinence along with an emphasis on confidence building.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------